International Journal of Life science and Pharma Reviews (IJLPR)  
   
 
International Journal of Life science and Pharma Research (IJLPR)
Pharmaceutical Sciences
Volume 10 Issue 4, 2020(October)    Pages:1-4
Paracetamol Induced Acute Generalized Exanthematous Pustulosis- A Rare Case Report

K. Anusha1and Neelam. I*2
[View PDF]
DOI: 10.22376/ijpbs/lpr.2020.10.4.P1-4
Abstract:
Acute generalized exanthematous pustulosis (AGEP) is a rare cutaneous adverse drug reaction characterized by rapid occurrence of dozens to thousands pinhead-sized, non-follicular, sterile pustular eruptions. AGEP is infrequent with an incidence of one to five millions per year. There are only two previous reports of paracetamol induced AGEP in literature. The clinical course of AGEP is characterised by spontaneous resolution on drug withdrawal. Resolution is marked by a characteristic desquamation. Diagnosis of AGEP depends on morphology of skin lesions, presence of fever, laboratory and histopathological findings. Factors that favours the diagnosis of AGEP include onset of pustules within few hours or in few days after the causative agent is administered. The most frequent causative drugs are Aminopenicillins, ampicillin, amoxixillin, sulphonamides, pristinamycin, quinolones, hydroxychloroquine, terbinafin diltiazem. In some cases it is induced by bacterial, viral or parasitic infections. In our case, a 50 year male patient developed multiple pus filled lesions, burning sensations all over the body caused by administering paracetamol drug where, the  lesions desiccated immediately after cessation of offending drug in two daysleaving exfoliations .Upon diagnosis the  white blood cell count was increased indicating lymphocytosis. He was administered with antihistamines, emollients and corticosteroids during his course of stay in hospital. Pustular rashes were reduced and patient recovered with treatment. Paracetamol is one of the most widely used safer drug worldwide, herein draws special attention that no drug is completely safe hence proper medication history interview would be recommended to overcome the drugs causing adverse drug reactions, that can be possibly dangerous and life threatening.
Keywords: AGEP, paracetamol, ADR, pustular eruptions, corticosteroids.
 
 
stripe
© 2010-2015 IJLPR. All rights reserved. Specialized online journals by ubijournal. Website by Ubitech Solutions